Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
March 30, 2006

Daily Care, Insulin

Question from India:

I am a family physician in Gujarat, India. I have a 12 year old female patient who has had type 1 diabetes for four. She takes Human Mixtard, 12 units before breakfast and six units before dinner. Sometimes, she has hypoglycemic reactions, but, when we reduced her insulin, her blood sugars were too high. What do you suggest we do?

Answer:

I am not familiar with the insulins that are available in your country. But, I would try to switch her to glargine (Lantus) as basal insulin and Regular or fast acting insulins before each meals. Premixed insulins for children and the young, actually for all type 1 and insulin treated diabetics, do not provide optimal control.

MS